So I have been insisting that Entyvio is making my symptoms worse.  Doctor #5 has been struggling to believe this.  After being awake for nearly 24 hours with horrible diarrhea and very little appetite a new determination to came to prove that I could be right.  I started by looking up the inactive ingredients to Entyvio.

  • L-histidine
  • L-histidine monohydrochloride
  • L-arginine hydrochloride
  • sucrose
  • polysorbate 80

Unfortunately, I have yet to find a way to link the results of the studies without the reader paying for a subscription.  Polysorbate 80 is an emulsifier used in a plethora of products.  Georgia State did a study on emulsifiers that included polysorbate 80.  The effect on mice was an increase in inflammation of the bowels.  Of course, humans are not mice but it is suspected that this same result could be replicated in humans.  Maybe I am wrong but I have always suspected that is why they begin research studies with mice.  So why is this polysorbate 80 included in a medicine to treat the exact symptom that it may cause?  Maybe it is the only option?  I am not able to answer the question without sounding like some conspiracy theorist.  If you would like to find this study yourself, please look for the study written by Georgia State University microbiologist Benoit Chassaing.

Moving on….

Sucrose.  What is this?  Well, it is sugar.  Nearly everyone consumes sugar.  One of the very first things I was told by the dietitian was to limit my consumption of sugars.  She explained that sugar can decrease healthy bacteria in the gut.  After a few google searches, I was able to determine that it can cause migraines, diarrhea, constipation, and weight gain.  I typically am not the person that would blame weight gain on medication.  I believe reflecting on my habits needs to happen first.  However, I used to eat whatever I wanted and my weight was a happy weight.  I was just diagnosed with Crohn’s in January 2016 so it isn’t like I am comparing my adult weight with an unrealistic adolescent weight.  The only time I was able to get back to my normal weight is when I was not taking medication for Crohn’s.  Additionally, since January, I have made some major dietary changes.

I used to drink 4-6 cups of coffee per day and these were all loaded with sugar and non-dairy creamer.  I now only have one cup of coffee on the weekends and only if I am not on-call.  I no longer add any non-dairy creamer or sugar.  I used to eat at least 1 piece of candy or a candy bar each day.  I now eat 2-4 tangerines or clementines daily to satisfy that sweet craving.  I have never been a fan of potato chips or anything fried.  It just tastes like oil to me so no changes in that area.  The foods that I have always eaten have been decreased significantly because I can no longer graze all day long.  I am limited to one meal per day if I want to leave my house.  I am still making sure I get plenty of healthy fats but I may not be absorbing them as 4-5 feet of my intestine has been removed.

L-histidine can decrease metabolism efficiency.  It can contribute to mood disorders.  It makes your kidneys work harder.  The positive is that it has been proven to help intestine muscles slow their roll.

Vent session over.  Mostly.  At least I have a project to work on after work this week.  I want to have solid reasons for requesting that Doctor #5 discontinue this dreadful medicine.  I may return and write about my conspiracy theories surrounding pharmaceuticals and doctors.

 

Advertisements